It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Retin-A success and needed advice

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-06-2005, 09:01 AM   #1
    TKK3
    Senior Member
    (female)
     
    TKK3's Avatar
     
    Join Date: Dec 2004
    Posts: 109
    TKK3 HB User
    Retin-A success and needed advice

    Hey, everyone. I haven't posted in a while. Last time I posted, I had been using Aztec Indian Healing Clay mask. It worked for a while and really cleaned my pores. I am still using it but the problem was that I had stopped using Retin-A last November because of the cost and I stayed fairly clear with the mask up until February. Then, I think, the lasting effects of the Retin-A wore off and my old friend returned. Actually, with a vengence. I was broken out everywhere! Not so much on my face, which has never been the worst of my problems, but on my back, arms, chest, EVERYWHERE!!! I was so ashamed! Luckily, I found out that my insurance would cover the generic Retin-A cream, but not the name brand and not the Micro-gel (which never worked for me anyway!). So now I have been using the .1% cream for 3 weeks. It has already cleared 98% of my acne away from all over my body. I have used this many times in the past 13 years (since I got acne at age 20) and, having experimented with countless other things, I find this is the only thing that has ever 'cured' my acne (I know it is not a cure, but it is the best solution I have found!). I consider my acne to be severe because it covers most of my upper body and it is very persistent. I get mostly small whiteheads with some cysts and blackheads----and I mean hundreds all over, so my skin feels very bumpy if you run your hand over it. So....now I am happy with my meds and am happy it is only costing me $15.00 per month, but, the only side effect I have had over the years is it makes my skin red, sometimes more read than at other times. I have red hair and the fair skin that goes with it and Retin-A always turns my skin red, mostly in the beginning but even throughout years of use. I was wondering if anyone had any advice because this is annoying. Last night, my boyfriend noticed and asked what it was from...how embarrassing! Anyway, if you have any ideas...let me know!!!

     
    Sponsors Lightbulb
       
    Old 04-06-2005, 10:54 AM   #2
    king1967
    Newbie
    (male)
     
    king1967's Avatar
     
    Join Date: Apr 2005
    Posts: 6
    king1967 HB User
    Re: Retin-A success and needed advice

    REtin A will make your skin extremely red.

    Be sure to use a sunscreen when you are out because the sun will make it much worse.

    Also, do not use any other harsh creams or lotions or washes when you are on retin A

     
    Old 04-06-2005, 11:38 AM   #3
    cutie19
    Member
     
    cutie19's Avatar
     
    Join Date: Oct 2004
    Location: BROOKLYN,NEW YORK
    Posts: 95
    cutie19 HB User
    Re: Retin-A success and needed advice

    id suggest u use it only at night before going to bed , thats wat my dermatologist recommended me to do and my skin never got really red and stuff.

     
    Old 04-06-2005, 12:35 PM   #4
    Timber
    Senior Veteran
    (female)
     
    Timber's Avatar
     
    Join Date: Jul 2001
    Location: usa
    Posts: 1,534
    Timber HB UserTimber HB User
    Re: Retin-A success and needed advice

    I'm so glad to hear that Retin-A helps your body blackheads/acne because my skin sounds almost exactly like yours and I just started on generic Retin-A too.

    Try a hardcore moisturizer like Eucerin or Aquaphor for the redness and irritation. Also, ice packs may help soothe it, but to some extent you probably just have to live with it.

     
    Old 04-06-2005, 04:33 PM   #5
    TKK3
    Senior Member
    (female)
     
    TKK3's Avatar
     
    Join Date: Dec 2004
    Posts: 109
    TKK3 HB User
    Re: Retin-A success and needed advice

    Well...I was considering the predicament yesterday and I have to say, having slightly red skin is better than having pimples all over my body, that's for sure! I absolutely stay out of the sun. I have red hair so I don't tan anyway! :-)
    I am going to try to use Aloe Vera, which is good for sunburned skin and Retin-A is actually burning my skin to promote peeling anyway. That is why it is red. I think it will decrease the longer I am on it, at least that is what it has done in the past. Anyway, thanks for the input...I will post another update soon!

     
    Old 04-07-2005, 07:18 AM   #6
    jojo64
    Senior Veteran
     
    jojo64's Avatar
     
    Join Date: Dec 2003
    Posts: 768
    jojo64 HB User
    Re: Retin-A success and needed advice

    You might be able to cut back on how often you use it once you get your skin back under control. Like, if you use it once a day now you can probably cut back to every other day at some point, and that should help.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Retin-A micro oddity revived Acne 2 08-04-2005 09:45 AM
    Retin A for Body Acne? ClearlyUnclear Acne 9 11-30-2004 07:59 PM
    Retin A Micro update DirtDiva Acne 11 10-16-2004 12:38 PM
    retin a vs. retin a micro stardusted Acne 4 09-26-2004 10:55 PM
    differin vs. retin-a micro jennymc41 Acne 17 08-07-2004 09:32 PM
    retin-A (been on for 4 months) doxycline (4 weeks), have questions orange Acne 1 01-24-2004 04:27 AM
    Retin-A versus Retin-A MICRO -- please help! cgb0216 Acne 0 01-10-2004 07:45 AM
    been taking Retin-A (cream, 4months now), just given doxcycline, have questions orange Acne 3 01-06-2004 07:31 AM
    camellia oil and retin-A. herzel Beauty & Cosmetics 2 12-22-2003 06:41 AM
    Retin-A Micro vs. Retin-A az03 Acne 0 09-09-2003 07:32 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:37 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!